MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Entrapment of Device (1212); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be used in the common bile duct to treat an icteric sclera during an endoscopic retrograde cholangiopancreatography (ercp) on (b)(6) 2024.During the procedure, the delivery system was stuck with the guidewire, and the guide catheter broke.The broken guide catheter and delivery system were removed in one piece by pulling out the guidewire.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the flexima biliary stent with delivery system instructions for use (ifu) states, "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a guide catheter break.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19029223
Report Number3005099803-2024-01457
Device Sequence Number17902875
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/06/2026
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0031769513
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age49 YR
Patient SexMale